MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Issues with Vidaza and Retacrit

Home forums Patient Message Board Issues with Vidaza and Retacrit

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #49982
    Mer Stpierre
    Participant

    Hello, my name is Mer and I am new to the group. I have been reading everything I can on these boards, since diagnosed with MDS RAEB2 in Nov. 2019. I had Vidaza I.V in November 7 days and a 5 week break. I needed a transfusion Nov 29. I had my second infusion in December and a transfusion on Dec 24th. After that infusion, My neutrophils dropped to .2 and in my Jan 13 visit, they did not show at all. On Jan 20 they went to .3, after transfusion, and i was put on a daily dose of Bactrim as a precaution for 30 days. I also get IM’s of Retacrit weekly but recently have begun itching terribly, Day and night. Benadryl does not seem to help. My Vidaza treatments have been deferred and I refused the Retacrit this week to see if the incessant itching will stop. My question is, has anyone experienced a problem with Retacrit and should I be overly worried about the neutropenia and delay of tx with my “not so good” prognosis? Sorry for the long post and I look forward to any answers.

    #50089
    Len Tillem
    Participant

    Hello,
    I have MDS. Ive been on Decidabine for about 14 treatments, one every 6 weeks.
    I was on Aranesp until I switched over to Retacrit 10 months ago due to cost.
    My neutrophils have been 0.2 to 0.1 fro over a year.
    No hospitalizations for infections yet.
    No itching.
    I’m not even sure the Retacrit does me any good. Neither is my oncologist.
    I’ve had over 60 transfusions.
    I am now looking into a chimeric transplant (?) at UCSF where I see a MDS specialist once every 6 weeks.
    I’d be happy to talk to you further if you wish.

    #50091
    Mer Stpierre
    Participant

    Hello Len, The itching did not resolve with the discontinuation of the Retacrit, so we then stopped The prophylactic Bactrim and it seemed to relieve it a little, still really bad at night so we are still trying to figure it out. Living on Benadryl. But, onc decided to continue Vidaza at half dose with .6 neutrophils and I resumed the Retacrit because, for the first time since Dx, my hemoglobin went to 9.2 and stayed there for two weeks. I wasn’t sure about the Retacrit either, but onc thinks it is working. I am hoping for fewer transfusions, I have only had 5 and am tired of that already. I read a little about a chimeric transplant, but would love to hear what your specialist has to say about it. Hope it is something that will work for you.

Viewing 3 posts - 1 through 3 (of 3 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert